MAUDE Adverse Event Report: CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 20FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH GSTRO FEED TBE W/Y PRT 20FR; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720205
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.Device evaluation comment - the customer stated that the device will not be returned for evaluation because it was contaminated.
 
Event or Problem Description
Customer reports: nursing called to report that the gastrostomy probe came out and it is evident that the balloon burst.The balloon was inflated with 15 cc of sterile water.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported lots was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.A sample was not provided the device sample therefore it was not possible to conduct a physical evaluation.The customer did provide a photograph with a lot number which will be the only possible evaluation without having the actual sample.The review of the photograph showed that the balloon end of the device looks worn and possibly damaged.The customer did not specify how long the device was used on the patient, but a review of the picture showed obvious wear.The balloon end was discolored, and balloon damage was observed.Because this device was used for an unknown duration, it is subject to mishandling, manipulation, patient conditions, and/or degradation over time of use.Balloons will degrade from patient conditions and/or other factors that are outside of the manufacturer¿s control after its release.These devices are not permanent and require replacement over the time of use or as needed.Additional possibilities that affect balloon life include unique patient factors such as diagnosis, treatment, surgical procedures, as well as medications, nutrition formulas, and gastric ph.Some patients also ingest food orally when the device is still in place which could also impact the balloon performance of the device.Current controls in place include training and certification on all manufacturing operations and qc inspectors as well as proper training on equipment used in the process.There are defined dimensional, visual, and physical requirements, testing methods and dhr/pics (pictorial instruction) provided at each workstation in the production line.Work instructions provide guidance for material verification, line clearance, and qc inspection sampling are followed.The manufacturing suite is maintained to the highest standards with rules outlining cleanroom operation parameters (i.E., temperature and humidity controls) and cleaning schedules for the cleanroom, equipment and milling machines.Additionally, there are procedures outlining general personnel requirements for cleanroom usage.To mitigate the risk of releasing nonconforming devices, each unit is 100% inspected at multiple steps of the manufacturing process and subject to a 100% balloon inflation tested during the process.Any defects observed during the manufacturing process will be segregated and scrapped accordingly.

Brand Name
GSTRO FEED TBE W/Y PRT 20FR
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 22500
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15229256
Report Number9612030-2022-03354
Device Sequence Number17543508
Product Code KNT
UDI-Device Identifier10884521007291
UDI-Public10884521007291
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720205
Device Catalogue Number8884720205
Device Lot Number2132736264
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight70 KG